Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 128, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 14, 2000, 7:26 PM EDT for Chenango County, New York. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 14, 2000, 7:26 PM EDT (23:26 UTC)
- Expired
- Jul 14, 2000, 8:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chenango County, NY
The radar
The Binghamton radar (KBGM), 53 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 142327 SVRBGM NYC017-150030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 726 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHENANGO COUNTY IN CENTRAL NEW YORK. * UNTIL 830 PM EDT. * AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL ABOUT OVER PHARSALIA...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OTSELIC AND PLYMOUTH AROUND 745 PM EDT. SMYRNA AROUND 755 PM EDT. SHERBURNE AROUND 805 PM EDT. EARLVILLE AROUND 810 PM EDT. THIS IS A DANGEROUS STORM WdITH LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4262 7593 4249 7575 4275 7533 4274 7576 $$ SPORER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:20 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 14, 3:20 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 320 PM EDT FRI JUL 14 2000 SHWR/TSRA ACVTY CONTG E FM WRN NY INTO THE OH VLLY. THE BULK OF THE CNVTN CONTS TO DVLP TO THE S AND E IN OH TWD WV AND WRN PA. SOME SCTD ACVTY HEADING E TWD CNTRL NY. IN ADDTN...SOME ISLD ACVTY FIRING OVR THE HIGHER TERRAIN OF THE WESTERN CATSKILLS AND POCONOES. THE ACVTY IN WRN NY WAS FORMING IN ADVANCE OF AN APPRCHING UPR LVL WAVE AND ASSCTD SFC TROF. THIS FEATURE WILL CONT TO WORK E AND AMPLFY WHICH IN TURN WILL LEAD TO A MAJOR CUT OFF LO FORMG AT MID-UPR LVLS OVR PA BY SAT EVE. SHWR AND TSRA WILL MOV INTO THE REGION THE REST OF THE AFTRN AND EVE. IT MAY WIND DOWN A BIT LATER IN THE EVENING AFTER SUNSET. HOWEVER...COUNTERING THE USUAL DIURNAL DECREASE IN CONVTN WILL BE THE HGHT FALLS AND MIDLVL LIFTG ASSCTD WITH THE AMPLFING UPR LVL LO. THUS...ACVTY MAY FLARE UP ACRS REGION AGAIN OVRNGT. WILL GO LIKELY POPS SHRA/TSRA TONIGHT. ONE OR TWO CELLS THIS EVE CUD PRODUCE LOCALIZED FLOODING PROBLEMS...NOT ENUF FOR AN FFA. WILL HNDL IN THE ESF THAT WILL BE WRITTEN MAINLY FOR THE POTENTIAL HVY RAIN EVENT ON SAT INTO SAT NGT. NOW ON TO SAT-SAT NGT. UPR LVL LO CLOSES OFF OVR PA. THE EFFECT OF THIS WILL BE TO BACK THE LL FLO TO THE SE THRU THE TROPOSPHERE . A N-S ORIENTED SERLY LLJ DVLPS AT 850 MB WHICH TOPS 40 KTS ON SOME MODELS. THE WINDS AT THE LL/S WILL BE STRGR THAN THE WINDS AT MID LVLS...A KEY FACTOR IN DVLPG SLOW-MOVING MTN-HUGGING TSRA WHICH WILL BE EMBEDDED IN A LARGER AREA OF SHWRS. WHERE EVER THE LLJ SETS UP WILL BE THE FOCUS FOR THE STRGEST LL MOISTURE TRANSPORT AND DESTAB. THIS MOISTURE TRANSPORT AND DESTABILIZATION WILL BE FOCUSED INTO A HIGHLY DVRGT ENVRNMENT ON THE E AND N SIDE OF THE DVLPG UPR LVL LO. ALL MODELS SHOW QPF MAXES FM 2-3 INCHES. MODEL DIFF/S SHOW UP IN THE POSITIONING OF THE UPR LVL LO WITH THE AVN THE FARTHEST S. THE ETA/MESO-ETA IS FARTHEST N. THE NGM IS IN THE MIDDLE WITH BOTH MODELS TRENDING TWD THE NGM SOLTN USING THE AWIPS D_PROG_DT FEATURE. NGM MIGHT HAVE THE BEST SOLTN FOR THE MASS FIELDS. WITH THE AVN FARTHEST S...HEAVIEST PRECIP IS S OF CWA. FOR NOW...BASED ON TRENDS WILL GO WITH THE FARTHER N SOLTN/S. THE NGM NAILS NE PA HARD WITH THE ETA HITTING OUR SERN ZONES THE HARDEST WITH NR 3 INCHES AMNTS. OUR MM5 RUN WAS VERY SIMILIAR TO THE NGM WITH THE HEAVIEST IN NC PA WITH AMNTS OVR 5 INCHES! THIS IS PROBABLY OVRDONE AND NOT REPRESENTATIVE OF A BASIN AVE. BASIN AVE QPF PROBABLY WILL RUN ARND 2 INCHES OVR A WIDE AREA BY SUN AM. THIS IN ITSELF WON/T BE ENUF TO PRODUCE WIDESPREAD FLOODING. I AM MORE CONCERNED ABT THE LOCALLY HIGHER AMNTS THAT LIKELY WILL FALL OVR SOME OF OUR HILLY TERRAIN. THINK LOCALIZED FLASH FLOODING IS A POSSIBILITY SOMEWHERE IN MY CWA SAT-SAT NGT WITH ISOLD AMNTS UP TO 4 OR 5 INCHES PSBL. TOO ERLY FOR A WATCH SINCE IT CUD SET UP ANYWHERE IN MY CWA SO WILL OPT FOR AN ESF TO COVER POTENTIAL. SUNDAY INTO EARLY NEXT WEEK WILL SEE IMPROVING CONDITIONS AS THE UPR LVL LO GETS SHEARED OUT. TEMPS LOOK LIKE THEY WILL REMAIN BLO NORMAL THOUGH. IT IS INTERESTING TO POINT OUT THAT AT BGM THIS JULY/S AVE 8 TEMP SO FAR IS 1.3 DEGREES BELOW THE RECORD FOR THE COLDEST JULY WHICH WAS 65.5 DEGREES IN JULY 1971. THE MRF SHOWS YET ANTHR CUT OFF LO DROPPING INTO THE NERN US BY DAY 10! .BGM...NONE. NICOSIA
In the hours before
Local storm report, Jul 14, 6:40 PM EDT, 46 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
640 PM EDT FRI JUL 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0303 PM WATERLOO NY WIND DAMAGE
07/14/00 SENECA TREES AND WIRES DOWN
ACROSS NORTHERN PORTION
OF THE COUNTY. HALF
INCH /0.50/ HAIL ALSO
REPORTED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0415 PM CICERO NY .88 INCH HAIL
07/14/00 ONONDAGA NICKEL SIZE HAIL
REPORTED JUST SOUTH OF
I-481/RT 31
INTERCHANGE. REPORTED
BY MEDIA.
0505 PM WESTFORD NY WIND DAMAGE
07/14/00 OTSEGO TREE DOWN. LARGE HAIL
OF UNSPECIFIED SIZE
ALSO REPORTED. REPORTED
BY FIRE AND RESCUE.
0510 PM VENICE NY WIND DAMAGE
07/14/00 CAYUGA WIRES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0535 PM NILES NY WIND DAMAGE
07/14/00 CAYUGA WIRES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
NNNNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:56 PM EDT | Flash Flood Warning | BGM | Onondaga | 94 min |
| Jul 14, 5:02 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 58 min |
| Jul 14, 5:03 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga | 42 min |
| Jul 14, 5:45 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga | 30 min |
| Jul 14, 5:59 PM EDT | Severe Thunderstorm Warning | BGM | Cortland | 61 min |
| Jul 14, 5:59 PM EDT | Severe Thunderstorm Warning | BGM | Seneca, Tompkins | 46 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.